Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jan 6, 1998, 5:16 AM CST for Taney County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 1998, 5:16 AM CST (11:16 UTC)
- Expired
- Jan 6, 1998, 9:20 AM CST
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Taney County, MO
The radar
The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 061116 FFWSGF MOC009-097-109-145-209-213-061520- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 516 AM CST TUE JAN 6 1998 * FLOOD WARNING FOR BARRY COUNTY - SOUTHWESTERN MISSOURI JASPER COUNTY - SOUTHWESTERN MISSOURI LAWRENCE COUNTY - SOUTHWESTERN MISSOURI NEWTON COUNTY - SOUTHWESTERN MISSOURI STONE COUNTY - SOUTHWESTERN MISSOURI TANEY COUNTY - SOUTHWESTERN MISSOURI * UNTIL 920 AM CST * SOME AREAS OR STREAMS AFFECTED ALL RIVERS AND CREEKS IN WARNED AREA ARE BANK FULL AT THE PRESENT TIME AND ANY ADDITIONAL RAIN COULD PRODUCE FLOODING. * CAUSE AND EFFECT HEAVY RAIN WAS MOVING INTO EXTREME SOUTHWESTERN MISSOURI FROM OKLAHOMA. THE RAIN IS FALLING ON ALREADY SATURATED GROUND FROM YESTERDAYS HEAVY RAIN. * FORECAST CONDITIONS THE HEAVY RAIN WIL CONTINUE FOR THE NEXT 1 TO 2 HOURS WITH OVER 1 INCH POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. SS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jan 6, 3:00 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 6, 3:00 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 AM CST TUE JAN 6 1998 07Z SFC ANALYSIS SHOWS STUBBORN STATIONARY FRONT FROM NEAR KCOU TO KJLN. ANOTHER SFC WAVE ALONG THE FRONT HAS DEVELOPED IN NE OK IN RESPONSE TO APPARENT WEAK 5H SHORTWAVE MOVING TOWARD CWA. KINX AND KSGF RADARS SHOWING ANOTHER AREA OF MDT TO EMBEDDED HVY RAIN AND TSRA IN ASSOCIATION WITH THIS FEATURE NOW JUST ENTERING SW CORNER OF MO. IR SATELLITE LOOP INDICATES COOLING CLOUD TOPS WITH THIS WAVE OVER LAST 3-4 HRS. IN GENERAL...ALL 00Z MODELS KEEP 5H TROUGH OVER CENTRAL US BEFORE FINALLY LIFTING OUT 36-48 HRS. NGM A TAD SLOWER. HOWEVER...NONE OF THE MODELS DID MUCH WITH WEAK SHORTWAVE THAT WILL AFFECT THE AREA THIS MORNING...AND THIS IS THE MAIN SHORT TERM CONCERN. CONSIDERING ALL THE RAIN WE HAVE HAD FOR THE PAST TWO DAYS...ANY ADDITIONAL RAIN WILL CAUSE MORE FLOODING QUICKLY. BASED ON PRESENT TRENDS...WOULD LIKE TO SEE FFA FOR MOST OF CWA TODAY. MAIN RAIN THREAT WILL BE THIS MORNING BUT RUNOFF WILL PERSIST INTO AFTERNOON. STATIONARY FRONT WILL HANG AROUND THE CWA AGAIN TODAY AS SW FLOW REGIME KEEPS THINGS STAUS QUO FOR ONE MORE DAY. AS 5H TROUGH LIFTS OUT ON WEDNESDAY FRONT WILL FINALLY BEGIN TO MOVE EAST AS ANOTHER IN A SERIES OF WAVES ALONG THE FRONT MOVES EAST. MAIN RAIN THREAT WILL BE SOUTH CENTRAL MO AND POINTS EAST ON TUESADY NIGHT AND MAY REQUIRE FFA FOR EASTERN CWA TONIGHT. TEMPERATURE GUIDANCE LOOKS O.K. WITH COLDER TEMPS MOVING IN FOR WEDNESDAY. RECOMMENDATIONS.. FFA FOR COUNTIES ALONG AND EAST OF A LINE FROM PITTSBURG KS TO KAIZ. KJLN...RAIN...HEAVY AT TIMES THIS MORNING. A THUNDERSTORM ALSO POSSIBLE. STEADY TEMPERATURES AT AROUND 50. NORTH WIND AT AROUND 10 MPH. KSGF...RAIN...HEAVY AT TIMES THIS MORNING. A THUNDERSTORM ALSO POSSIBLE. TEMPERATURES STEADY IN THE 50S. SOUTH WIND AT 5 TO 10 MPH SHIFTING TO THE NORTHWEST LATE. KUNO...AREAS OF MORNING FOG. RAIN DEVELOPING AND BECOMONG HEAVY AT TIMES. A THUNDERSTORM ALSO POSSIBLE. SOUTH WIND AROUND 10 MPH. HIGH 55 TO 60. KAIZ...AREAS OF MORNING FOG WITH RAIN DEVELOPING. RAIN WILL BE HEAVY AT TIMES. A THUNDERSTORM ALSO POSSIBLE. VARIABLE WIND 5 TO 10 MPH. TEMPERATURES STEADY AT AROUND 50. THANKS FOR COORDINATION WITH KLZK/KSTL/KINX. CCF SGF RR 054/040 044/034 042 26+97 JLN RR 051/038 044/034 042 26+97 ALBERT/SHUMWAY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 5:16 AM CST | Flash Flood Warning | SGF | Barry, Lawrence, Newton, Stone | 4 hr |
| Jan 6, 5:16 AM CST | Flash Flood Warning | SGF | Jasper | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.